|re facial wasting darunavir dosage
Jun 15, 2013
Hi. I recently switched from atazanavir to darunavir after nausea and yellowing of the eyes. I noticed quite a bit of atrophy/ facial wasting after being on darunavir for two months. I had sculptra only 6 weeks before the switch (to darunavir). Could this be as a result of the dose being too high as I am a light framed bloke of 63kg 170cm? I have noticed that there are three dosage strengths and I was given the highest strength 800mg(ie 2x 400mg tabs) I have gone back to atazanavir and back to the same side effects -have just had more scupltra - and don't know whether to go back to a lower dose of darunavir -or will I get facial wasting again. Thanks for your response. John (also on tenofovir,3tc,ritonavir)
| Response from Dr. Pierone
Hello, and thanks for posting.
Protease inhibitors like darunavir (Prezista) are not typically associated with lipoatrophy. To some extent this class of medications may confer some protection because they have a tendency to promote fat retention.
The dose of darunavir is either 800 mg once daily or 600 mg twice daily so the dosage is not the issue.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.